Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 262, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2008, 8:46 AM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 8:46 AM CDT (13:46 UTC)
- Expired
- Jun 3, 2008, 9:45 AM CDT
- In force
- 59 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:31 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 031346
SVRLSX
MOC103-111-205-031445-
/O.NEW.KLSX.SV.W.0262.080603T1346Z-080603T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
LEWIS COUNTY IN NORTHEAST MISSOURI
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 945 AM CDT
* AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTH OF EDINA TO 12 MILES WEST OF EDINA TO 30 MILES
NORTHWEST OF CLARENCE...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF EDINA TO 9 MILES NORTHEAST OF LA PLATA TO 13 MILES WEST OF
LA PLATA...AND MOVING EAST AT 61 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLONY...
KNOX CITY...
PLEVNA...
LA BELLE...
LEWISTOWN...
CLARENCE...
STEFFENVILLE...
MAUD...
SHELBYVILLE...
EWING...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4026 9194 4025 9150 4014 9152 4006 9151
4000 9149 3995 9145 3995 9184 3966 9186
3966 9219 3961 9220 3961 9230 3995 9229
3996 9235 4030 9235 4030 9195
TIME...MOT...LOC 1346Z 290DEG 53KT 4032 9216 4012 9235
3997 9268
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:56 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 3, 6:56 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CDT TUE JUN 3 2008 .DISCUSSION... /452 AM CDT TUE JUN 3 2008/ WILL KEEP IT SHORT THIS MORNING AS SEVERE ACTIVITY IS PERSISTING ACROSS NORTHEAST MO...WEST CENTRAL IL...MAINLY ALONG AND NORTH OF WARM FRONT EARLY THIS MORNING. IN ADDITION...MCS COMPLEX THAT HAD DEVELOPED OVER ERN KS...CONTINUES TO SLIDE EAST INTO CENTRAL MO. THIS WILL BE THE FORECAST ISSUES IN THE VERY SHORT TERM. HAVE UPPED POPS FOR AREAS ALONG AND SOUTH OF MISSOURI RIVER AS MCS COMPLEX SLIDES THROUGH AREA. ALSO...SPC HAS UPGRADED SVR WATCH TO A TORNADO WATCH TIL 16Z...FOR SAME AREA. AS FOR REST OF TODAY...NAM AND GFS HAVE THEIR DIFFERENCES WITH NAM DEVELOPING ACTIVITY A LITTLE FURTHER SOUTH...POSSIBLY DUE TO REMNANTS OF MCS AND ACTIVITY ASSOCIATED WITH WARM FRONT...WHICH WILL BECOME FOCUS OF ACTIVITY LATER THIS AFTERNOON AND EVENING...THIS IS A GOOD BET. HAVE ADDED SEVERE MENTION BEYOND WATCH PERIOD...AS PORTIONS OF NORTHEAST...EAST CENTRAL MISSOURI AND WEST CENTRAL IL ARE IN A MODERATE RISK FOR TODAY THROUGH THIS EVENING. TEMPS WILL BE TRICKY TODAY DEPENDING ON THIS MORNING/S ACTIVITY AND WHAT COULD DEVELOP LATER. FOR NOW FEEL THAT WE WILL HAVE TIME TO RECOVER...SO KEPT HIGHS IN THE LOW 80S FAR NORTH TO AROUND 90 FAR SOUTH. ACTIVITY TO LINGER THROUGH TONIGHT...THEN BEGIN TO LIFT NORTH ON WEDNESDAY. WILL SEE A BREAK WEDNESDAY NIGHT AND THURSDAY AS WE REMAIN IN WARM SECTOR AHEAD OF NEXT WEATHER SYSTEM. THE NEXT SYSTEM WILL BEGIN TO MOVE IN THURSDAY NIGHT AND LINGER THROUGH FRIDAY NIGHT. BYRD && .AVIATION... /640 AM CDT TUE JUN 3 2008/ FOR THE 12Z TAFS...CONVECTION ACROSS NRN MO AND SRN IA IS EXPECTED TO DEVELOP SWD SOMEWHAT TO AFFECT UIN WITHIN THE NEXT COUPLE OF HOURS. IN THE NEAR TERM...ONLY SOME LIGHT SHRA IS EXPECTED TO AFFECT COU...SUS AND STL IN THE MORNING HOURS. MAIN FOCUS IS GOING TO BE CONVECTION LATE THIS AFTN INTO THE OVERNIGHT HOURS. WITH WRMFNT SETTLED ACROSS NRN MO AND CNTL IL...WRM SECTOR IS EXPECTED TO DESTABILIZE. CAP SHUD LIMIT CONVECTION UNTIL EARLY EVE HOURS. UNTIL THEN...GUSTY SLY WINDS WL PREVAIL DURING THE DAY. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 4:35 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 AM CDT TUE JUN 3 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 435 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS...THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 75 MPH AND EVEN STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70 WEDNESDAY. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A STRONG STORM SYSTEM MOVES OUT OF THE ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Jun 3, 7:21 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
721 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0719 AM HEAVY RAIN PALMYRA 39.43N 90.00W
06/03/2008 M1.30 INCH MACOUPIN IL EMERGENCY MNGR
REPORT FROM AMATEUR RADIO OPERATOR
&&
EVENT NUMBER 00321
PRZYBYLINSKILocal storm report, Jun 3, 7:29 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0727 AM FLASH FLOOD 1 S FOWLER 39.99N 91.26W
06/03/2008 ADAMS IL EMERGENCY MNGR
ESTIMATED TWO TO THREE FEET OF WATER OVER NORTH 90TH
ST.
&&
EVENT NUMBER 00322
TILLYLocal storm report, Jun 3, 7:31 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0726 AM HEAVY RAIN GIRARD 39.45N 89.78W
06/03/2008 M1.13 INCH MACOUPIN IL LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO OPERATOR
&&
EVENT NUMBER 00323
PRZYBYLINSKILocal storm report, Jun 3, 7:53 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0749 AM HEAVY RAIN GREENFIELD 39.34N 90.21W
06/03/2008 M1.53 INCH GREENE IL EMERGENCY MNGR
REPORTED BY AMATEUR RADIO OPERATOR
&&
EVENT NUMBER 00324
PRZYBYLINSKILocal storm report, Jun 3, 8:08 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 2 E FARINA 38.83N 88.74W
06/03/2008 E1.00 INCH MARION IL TRAINED SPOTTER
&&
EVENT NUMBER 00325
BRITTLocal storm report, Jun 3, 8:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
844 AM CDT TUE JUN 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0805 AM TORNADO 2 E VERNON 38.80N 89.05W
06/03/2008 MARION IL LAW ENFORCEMENT
PUBLIC REPORTED SEEING TORNADO THAT TOOK ROOF OFF BARN
AND SHINGLES OFF HOUSE
&&
EVENT NUMBER 00326
BROWNINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 19 min |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Lewis | 38 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Marion | 42 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 44 days |
| Jun 2, 9:34 PM CDT | River Flood Warning | LSX | Pike | 45 days |
| Jun 3, 12:45 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 45 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 47 min |
| Jun 3, 1:39 AM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 45 min |
| Jun 3, 1:58 AM CDT | Tornado Warning | LSX | Lewis, Marion | 32 min |
| Jun 3, 2:03 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 11 hr |
| Jun 3, 2:07 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 3, 2:33 AM CDT | River Flood Warning | LSX | Marion | 32 hr |
| Jun 3, 3:23 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 47 min |
| Jun 3, 9:18 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 57 min |
| Jun 3, 11:17 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Marion | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Marion | 34 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Ralls | 39 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Lincoln | 43 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Saint Charles | 45 days |
| Jun 3, 2:46 PM CDT | River Flood Warning | LSX | Saint Charles | 40 days |
| Jun 3, 3:35 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 24 hr |
| Jun 3, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.